Arkansas, 2014Damaging Wind in Arkansas, June 26, 2014
June 26, 2014 · NWS SHV · 1 event in 1 county or zone
Scattered showers and thunderstorms developed during the early evening hours of June 26th, as an outflow boundary interacted with an unstable air mass and a weak northwest to southeast surface boundary extending from Northern McCurtain County Oklahoma and across northern Howard, Hempstead, and southern Clark Counties in Southwest Arkansas . One strong thunderstorm affected eastern Howard County,…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed during the early evening hours of June 26th, as an outflow boundary interacted with an unstable air mass and a weak northwest to southeast surface boundary extending from Northern McCurtain County Oklahoma and across northern Howard, Hempstead, and southern Clark Counties in Southwest Arkansas . One strong thunderstorm affected eastern Howard County, and produced strong localized wind gusts to down a few trees on the south side of Nashville shortly after 830 pm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 26, 6:01 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 26, 6:01 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT THU JUN 26 2014
.AVIATION...
FOR THE 27/00Z TAFS...DAYTIME CONVECTION IS GRADUALLY DIMINISHING
ACROSS THE AREA...BUT WILL REMAIN A THREAT AT OUR S AR/N LA SITES
FOR THE FIRST FEW HOURS OF THIS TAF PERIOD BEFORE MOSTLY ENDING.
MVFR/IFR CIGS SHOULD REDEVELOP PRIOR TO SUNRISE ON FRIDAY WITH A
VERY MOISTURE RICH BOUNDARY LAYER IN PLACE. PATCHY FOG WILL ALSO
BE A CONCERN AS WELL...PRIMARILY IN THOSE AREAS WHERE RAINFALL HAS
RECENTLY OCCURRED SO VSBYS MAY DROP TO MVFR AT TIMES NEAR DAYBREAK.
SOUTH WINDS EXPECTED TO DROP OFF TO 10 KTS OR LESS OVERNIGHT AND
THEN INCREASE BY LATE MORNING TO 12-18 KTS WITH HIGHER GUSTS IN
EXCESS OF 25 KTS. CONVECTION WILL BEGIN TO RAMP UP ONCE AGAIN AS
WELL FROM LATE MORNING THROUGHOUT THE REMAINDER OF THE TAF PERIOD.
/19/
&&
.PREV DISCUSSION... /ISSUED 251 PM CDT THU JUN 26 2014/
DISCUSSION...
SHOWERS AND THUNDERSTORMS SOUTH OF INTERSTATE 20 THIS AFTERNOON TO
CONTINUE STREAMING NORTH AND EAST INTO THE EVENING HOURS BEFORE
GRADUALLY DISSIPATING. UPPER-LEVEL TROUGH ACROSS TEXAS TO SHIFT
EAST OVER THE NEXT COUPLE OF DAYS ALLOWING FOR DAYTIME PRECIPITATION
COVERAGE TO GRADUALLY DIMINISH THROUGHOUT THE WEEKEND.
OVERNIGHT LOW TEMPERATURES TO FALL INTO THE UPPER 60S TO LOWER 70S
TONIGHT AND FRIDAY NIGHT WITH HIGH TEMPERATURES TO CLIMB INTO THE
MID TO UPPER 80S ON FRIDAY.
SOUTH WINDS TO INCREASE TO 15 TO 20 MPH DURING THE AFTERNOON
HOURS ON FRIDAY...SATURDAY...AND SUNDAY AS A SURFACE LOW DEEPENS
ACROSS THE TEXAS PANHANDLE...ALLOWING FOR AN ENHANCED PRESSURE
GRADIENT ACROSS PORTIONS OF THE REGION. COULD SEE LAKE WIND
ADVISORY CRITERIA BEING MET ESPECIALLY ON SATURDAY AND SUNDAY
ACROSS EAST TEXAS.
UPPER-LEVEL RIDGE OF HIGH PRESSURE ACROSS THE GULF OF MEXICO TO
BUILD NORTH ACROSS THE REGION THROUGHOUT THE WEEKEND ALLOWING FOR
DRY CONDITIONS TO PREVAIL THROUGH THE REMAINDER OF THE FORECAST
PERIOD. ASIDE FROM MORNING LOW CLOUDS...MOSTLY CLEAR TO PARTLY
CLOUDY SKIES TO PREVAIL WITH HIGH TEMPERATURES TO CLIMB INTO THE
LOW TO MID 90S EACH DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 86 71 91 74 / 40 50 20 30 20
MLU 69 85 69 88 72 / 60 60 30 30 20
DEQ 69 85 70 88 73 / 30 30 20 20 10
TXK 70 86 70 89 73 / 40 40 20 20 10
ELD 69 86 69 88 72 / 50 60 30 30 20
TYR 71 87 74 90 74 / 30 30 20 20 10
GGG 70 88 72 91 74 / 30 30 20 20 10
LFK 72 88 72 92 75 / 30 40 20 30 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
19
Hazardous weather outlook, Jun 26, 11:33 AM CST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1233 PM CDT THU JUN 26 2014
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-271745-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1233 PM CDT THU JUN 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED ACROSS
MOST OF THE FOUR STATE REGION THIS AFTERNOON. LOCALLY HEAVY
RAINFALL WITH FREQUENT CLOUD TO GROUND LIGHTNING POSSIBLE WITH
SOME STORMS. ANY STRONG THUNDERSTORMS LATER TODAY WILL ALSO HAVE
THE CAPABILITY OF PRODUCING STRONG WIND GUSTS. NO WIDESPREAD
SEVERE THUNDERSTORMS OR FLASH FLOODING IS EXPECTED THROUGH
TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY WITH
DECREASING COVERAGE EXPECTED ON SATURDAY AND SUNDAY. LOCALLY HEAVY
DOWNPOURS WILL BE LIKELY WITH ISOLATED STRONG STORMS PRODUCING
GUSTY WINDS. OTHERWISE...NO WIDESPREAD SEVERE THUNDERSTORM
ACTIVITY IS EXPECTED THROUGH THE WEEKEND INTO THE MIDDLE PART OF
NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH
TONIGHT.
05
In the hours before
Special weather statement, Jun 26, 7:24 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
824 PM CDT THU JUN 26 2014
ARZ051-060-270215-
HEMPSTEAD-HOWARD-
824 PM CDT THU JUN 26 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 915 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD AND HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
NASHVILLE...
AT 822 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES WEST OF WASHINGTON...OR 10
MILES SOUTHEAST OF MINERAL SPRINGS...MOVING NORTH AT 15 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
19Thunderstorm Wind, Howard
- When
- June 26, 7:35 PM CST
- Where
- Howard County, 0.69 mi N of Nashville
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.940, -93.850
A few trees were downed on the south side of Nashville, Arkansas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Iowa, June 26 to 27, 2014$210,000 · 1 in hail · 48 events
- Flash Flooding in New Hampshire, June 26, 2014$350,000 · 2 events
- Tornado and Flash Flooding in Louisiana, June 26 to 27, 2014$213,000 · EF0 · 5 events
- Hail and Damaging Winds in Florida, June 26, 2014$30,000 · 1 in hail · 3 events
- Tornado in Texas, June 26, 20141 injured · EF0 · 2 events
- Flash Flood and Hail in Iowa, June 26, 20141 in hail · 8 events
- Heavy Rain in Washington, June 26, 2014$13,000 · 1 event
- Hail and Damaging Winds in Wyoming, June 26, 201458 kt wind · 6 events
- Hail and Damaging Winds in Nebraska, June 26, 2014$11,000 · 1.5 in hail · 4 events
- Flash Flood and Hail in Montana, June 26 to 27, 20141.75 in hail · 5 events
- Hail in Wyoming, June 26, 20141 in hail · 5 events
- Hail and Damaging Winds in Nebraska, June 26, 20141 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518938.